MAUDE Adverse Event Report: DEPUY MITEK ULTRA AGGRESSIVE CUTTER, 3.5 MM (LIGHT GREEN) - NEXTRA;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK ULTRA AGGRESSIVE CUTTER, 3.5 MM (LIGHT GREEN) - NEXTRA;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Catalog Number 283325
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and forwarded to npd engineer for evaluation.Visual observation of the complaint device reveals that one of the teeth on the outer shaft is broken, confirming the complaint.One possible hypothesis is that the device hit a hard surface or bone during usage causing the tooth to bend and break.A review of lot/batch history for each legacy fms product complaint received by mitek chu is not recommended since legacy manufacturing no longer exists, and it is no longer possible to make process corrections or corrective actions.Further, a review into the depuy synthes mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.Other than the possibility list before, we cannot discern a root cause for the reported failure.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4) - incomplete.The expiration date is currently unavailable.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during knee surgery surgical procedure, it was observed that a small fragment from the shaverblade broke off into the joint.It was reported that it was impossible to fetch the fragment, so the doctor had to leave it in the joint.It was reported that the fragment was tiny ( 1x1 mm).It was reported that one of the teeth on the outer sleeve was on the shaver blade.It was reported that no x-ray was performed.It was reported that it was decided quickly that the fragment was so small, and safely placed in the lateral recess of the knee.It was reported that there won't be any re-operation; however, if it will be considered if there are any complications.It was not reported if there were any delays in a surgical procedure or if a spare device was available.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
ULTRA AGGRESSIVE CUTTER, 3.5 MM (LIGHT GREEN) - NEXTRA
Common Device Name
 ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7764301
Report Number1221934-2018-53257
Device Sequence Number1794018
Product Code HRX
UDI-Device Identifier10886705000074
UDI-Public10886705000074
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/11/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number283325
Device Lot Number1308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2015
Initial Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1